Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What are side effects of taking ipill once in a month?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
what are side effects of taking ipill once in a month?
Posted Sun, 28 Oct 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sree Gouri SR 16 minutes later
Hi,
Thanks for the query.

I pill is a emergency pill which should not be used repeatedly as it can cause short term and long term side effects.
It can cause menstrual irregularities, nausea, bloating sensation of the abdomen, breast tenderness, brownish discharge etc as short term side effects.
With repeated use of less than two months interval it can affect fertility and can lead to hormonal imbalance causing poly cystic ovary disease etc.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
So better to use some regular method of contraception instead of repeated use of i pill.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: What are side effects of taking ipill once in a month? 22 minutes later
Could you pls suggest me with good contraceptive pill to use on regular basis and method to use it
 
 
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

You can use contraceptive pills like XXXXXXX or XXXXXXX etc.
Which contain Progesterone in the form of Drospirenone 3mg and estrogen as Ethinylestradiol 0.03mg.
The pack will contain 21 yellow or active pills and 7 white inert pills.
You have to start the active pills on the first day of your menstrual cycle and after completion of active pills you have to take inactive pills for the next seven days.
Usually during this last 7 days period you will get withdrawal bleeding. But irrespective of occurrence or nonoccurrence of bleeding you have to start the active pill of next pack after completion of inactive pills of first pack without gap.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: What are side effects of taking ipill once in a month? 14 hours later
Thanks for your revert. i could not get the meaning of "Usually during this last 7 days period you will get withdrawal bleeding. But irrespective of occurrence or nonoccurrence of bleeding you have to start the active pill of next pack after completion of inactive pills of first pack without gap.

---Do you mean that after 21 days active pills, i need to start inactive pill from 22nd day till 28th day. and even if my menstrual cycle dont start on 29th day, i need to start with active pill of next pack. is my understanding correct?
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Yes, you are correct, that is what I said.
You may get withdrawal bleeding during the last 7 days of pack when you will take inactive pills. If you do not get bleeding also you have to start the active pills as usual on 29th day.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor